Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 15, 2016, 11:51 AM EDT for Branch County, Hillsdale County, Michigan; 8 counties in Ohio; 13 counties in Indiana. It took effect at May 16, 2016, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 11:51 AM EDT (15:51 UTC)
- In effect from
- May 16, 2016, 12:00 AM EDT
- Expired
- May 16, 2016, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 23 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS73 KIWX 151551 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1151 AM EDT SUN MAY 15 2016 INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-160000- /O.NEW.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC... COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY... LIMA...SPENCERVILLE 1151 AM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. HAZARDOUS WEATHER... * TEMPERATURES DROPPING INTO THE MID 30S TONIGHT...A FEW SPOTS MAY DROP INTO THE LOWER 30S. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
641 WWUS73 KIWX 151950 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT SUN MAY 15 2016 INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-160400- /O.CON.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC... COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY... LIMA...SPENCERVILLE 350 PM EDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE MID 30S TONIGHT...A FEW SPOTS MAY DROP INTO THE LOWER 30S. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
509 WWUS73 KIWX 160130 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 930 PM EDT SUN MAY 15 2016 INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-161200- /O.CON.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC... COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY... LIMA...SPENCERVILLE 930 PM EDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE MID 30S TONIGHT...A FEW SPOTS MAY DROP INTO THE LOWER 30S. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 15, 11:00 AM EDT, 51 minutes earlier.
Area forecast discussion, May 15, 11:00 AM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1100 AM EDT SUN MAY 15 2016 .SYNOPSIS... Issued at 348 AM EDT Sun May 15 2016 High pressure over the central Plains will move east across the Ohio Valley today and tonight providing fair weather in our area. It will remain unseasonably cool with highs today ranging from the upper 40s over southern Michigan to the mid 50s over central Indiana. Lows tonight will be in the middle to upper 30s with light winds and mainly clear skies which may allow patchy frost to develop east of a Rochester to Three Rivers line. && .UPDATE... Issued at 1050 AM EDT Sun May 15 2016 The last in a series of stronger short waves is beginning to exit off to the east this morning. Some isolated/scattered rain/snow showers are possible over the next few hours across far northeast Indiana, south central lower Michigan, and northwest Ohio, and will carry this isolated mention through 16Z or 17Z. The other item of note for the update will be consideration of frost advisory for mainly eastern half/eastern third of the area. Gradient should slacken this evening with mainly clear skies expected. This should promote sharp evening temp drops, but temps likely to level out or even slowly rise during latter portions of the overnight hours as southwesterly gradient picks up. Will consider a noon time update for a frost advisory for tonight, primarily for eastern half of the forecast area. && .SHORT TERM...(Today and Tonight) Issued at 348 AM EDT Sun May 15 2016 Some breaks in strato cu pushing sewd across the nwrn portion of our CWA early this morning. Cloud cover has limited diurnal cooling with current temps mostly in the u30s/l40s. Hwvr, winds fairly light and with any clearing may still see some patchy frost develop so will let Frost Advisory ride through 12z. Isolated showers have redeveloped early this morning as another shrtwv moves se into srn mi. With sfc high building east from the central Plains today expect these showers will diminish by or shortly after daybreak with subsidence and diurnal mixing scattering out strato cu by this eve. Temps will remain much below normal today as broad thermal trof over the Great Lakes moves slowly east. Clear skies and light gradient winds at the start of tonight will provide good radiational cooling, hwvr, sfc high expected to cont drifting east overnight while a wk cdfnt drops south into the upper Great Lakes, resulting in strengthening swly gradient and WAA. Followed blend of fairly close guidance with lows fcst in the m-u30s. Light winds/clear skies for at least a portion of the night may allow patchy frost to form across ern portions of the CWA. Hwvr, given negatives, confidence in frost development not high enough to issue an NPW attm. && .LONG TERM...(Monday through Saturday) Issued at 348 AM EDT Sun May 15 2016 Cdfnt expected to cont dropping slowly south across MI Monday and nrn IN/OH Tue. GFS suggests wk forcing and limited moisture will accompany the front, while ecmwf indicating more interaction with srn stream shrtwv ejecting eastward from swrn CONUS trof. Followed model blend/consistency with low pops/qpf as these systems move through the region. Sfc high pressure/ridging aloft expected to move through/over the Grtlks Wed-Fri providing fair wx with a slow warming trend. Medium range models cont to suggest a shrtwv will move from the swrn CONUS into the OH Valley Fri night/Sat. GFS has a more southerly track suggesting precip shield will stay south of our cwa while farther north 00z ECMWF indicates substantial precip in this timeframe. Followed model/consistency blend and maintained a low chc of showers. Passage of this system should put at least put a pause on the warming trend and if ECMWF verifies, Saturday would be cooler. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 655 AM EDT Sun May 15 2016 Dry air advection dissipating cloud cover a bit earlier than previously expected. May be a slight resurgence in VFR stratocu later this morning as diurnal mixing commences but otherwise expect mostly sunny/clear conditions through the bulk of this TAF cycle. Only potential impact will be WNW winds gusting in the 20-25 kt range given decent mixing depths and a modest pressure gradient. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 15, 4:30 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT SUN MAY 15 2016 INZ003-004-012>015-020-022-MIZ077-078-160830- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE- CASS IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS 430 AM EDT SUN MAY 15 2016 /330 AM CDT SUN MAY 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-160830- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE... TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 430 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Frost Advisories in Indiana, 2016Frost Advisories in Ohio, 2016Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.